Aa
Aa
A
A
A
Close
Avatar universal

Tinnitus, Vertigo, Aural fullness and Loss of hearing in my left ear

I am a 50 yr old female,5’4”, 139 lbs, regular blood pressure and no known ailments. I started having an ear problem 3 weeks ago.

4/29/20     Late at night to hear a whooshing sound in my left ear as if I had a my ear next to dishwasher (I now know this is called pulsatile tinnitus). I went to bed and then got up an hour later and I was felling a bit dizzy.

4/30/20     I wake up and the room is swirling furiously around me counterclockwise. I have major vertigo and nausea, I can’t stand up and or focus on anything. The buzzing I my ear is louder and i have the feeling of having water in my ear. I assume I have labyrinthitis. I call the ENT and he prescribes a staggered course of Methyl Prednisone and Singulair (Montelukast) 10 mg for the ear and Meclizine for the Vertigo.

5/07/20    I still have fullness ( feeling underwater) and buzzing in my left ear even though the vertigo has gone.I go to the ENT - he examines me, pushes air and sees my eardrum moving. He tests my balance and has me go for an audiometry test. My left hearing is below normal. He gives me steroid shot and prescribes an MRI.

05/12/20   I go for an MRI of the brain and IAC with contrast.

05/13/20  The vertigo is now back again and so is  the nausea. The doctor calls with the results of my MRI which show fluid in my right mastoid, even though the problem is my left ear. He puts me on Doxycycline Hyclate 100 mg for 30 days and says I should continue with the Singulair.

05/17/20 The buzzing in my ear is now very loud and I am up all night even with a white noise machine on. It’s not a constant swishing, sometimes it feels like I have a high pitched tuning fork right next to my ear. 

05/18/20 The ENT thinks I have Menière’s syndrome and prescribes me Ativan (Lorazepam) 0.5 mg to help me sleep and recommends I start taking a diuretic and continue on the anitbiotic and Singulair. Since I normally take a low dose Spironolactone for my skin he tells me to keep taking it.

05/20/20   My hearing now feels very distorted in my left ear- noticeable when I listen to music or on the phone. I can also hear a weird electronic reverb sound (like a theramin) when I blink my left eye

05/21/20   I call the doctor and tell him that when I switch the phone to my left ear the voices sound high pitched and cartoonish, slightly electronic and at a lower volume. The doctor puts me on Prednisone 20 mg x 3 a day and suggests I take 50 mg of Spironolactone x 3 a day.

I should add that apart from pressure in my ear I am not in sever pain and do not have fever.
0 Responses
Have an Answer?

You are reading content posted in the Ear, Nose & Throat Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life